Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Taking Atazanavir With Hiv Meds

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
AIDSinfo

An Overview of Reyataz (Atazanavir)

at-a-za-NA-veer Brand Name: Reyataz Other Name(s): ATV, atazanavir sulfate Drug Class: Protease Inhibitors Approved Use: Treatment of HIV Infection WARNING: Atazanavir can cause serious side effects. These include heart rhythm problems, severe rash, liver problems, and life-threatening drug interactions. Contact your health care provider right away if you have any of the following symptoms that may signal heart...
Ask the Experts

Atazanavir/reyataz + "yellow fever"

hi docs,I'm 41F, hiv+ 18 years and on meds for 10. I Spent the last four months on kaletra suffering from constant nausea. I should've taken shares in the company that makes vomex - lol. Adherence has never been a problem for me...my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
Perhaps 5% of patients on atazanavir develope severe elevation in their bilirubin that are not acceptable. It is less clear to me what the percent is for patients on boosted atazanavir (with low dose ritonavir) though may be somewhat higher. Modest... Read more »

Taking Atazanavir , Truvada + Raltegravir

Hi, I have been HIV+ for 22 years and never been sick. I went on combination therapy in 1995 with 22 t cells (still healthy) and over the years have only changed my combination about 4 times. I am now on Atazanavir, Truvada and Raltegravir and...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hi and thanks for posting from Australia.You raise a number of important issues.First, the protease inhibitor atazanavir does have significant drug-drug interactions with certain stomach acid-lowering medications, including proton pump inhibitors... Read more »

Atazanavir & yellow eyes

I started taking 400 mg of atazanavir daily on 7/21. Since then, my eyes have already started turning yellow due to the build up of bilirubin. I notified my doctor & will have liver tests done to make sure everything is ok, but they're...
Brian Boyle, M.D., J.D.

Response from Brian Boyle, M.D., J.D.

Cornell University, Weill Medical College
Other than stopping the atazanavir, I'm not aware of anything that can be done to hide the yellowing of your eyes. Fortunately, your doctor is correct that it is only a cosmetic problem and is not an indication of any toxicity, liver or... Read more »

Drug Interactions - atazanavir

Hi,Currently I'm taking lamivudine, zidovudine, Atazanavir, ritonavir, I would really appreciate if u can tell me the DI for the meds especially Atazanavir which antacid, anti biotic, vitamins tabs and others supplements (drinks/tab) also...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
Hello and thanks for your post.Drug-drug (or -supplement/herb) interactions with HIV medications are a very important to be aware of, as some can cause unwanted effects. Your question is very broad in scope, but know that depending on the antacid... Read more »
Connect With Others

Those taking, Raltegravir, Truvada & Atazanavir

Posted by sweetvanilla27, 1 Reply
I am wanting to hear from anyone who have experienced taking Raltegravir, Truvada & Atazanavir and how you have got on with the meds?

I first started taking meds in May this year I was put on Truvda and Sustiva first, and was taken off them due... Read more »

taking hiv meds to Russia and Eastern Europe

Posted by Anonymous
I'm traveling to Russia and Eastern Europe this summer. I'm concerned that I might have a problem going through customs in these countries if my HIV meds are spotted. Has anyone taken their HIV meds to these countries? What happened? Any advice?... Read more »

22 poz..stopped taking meds/not disclosing status

Posted by Anonymous, 16 Replies
i was diagnosed hiv+ december 2003. i had an insane viral load of over a million. my initial cd4 was 280. i began taking medication and within 2 months i gained back the 50 pounds of weight i lost and became healthier than ive ever been before. i... Read more »

Just found out, husband stopped taking meds ...

Posted by Zaverolis, 2 Replies
almost 9 months ago. He has been in the best condition health wise since I've known him. 2 years ago, he was diagnosed with non hodgekins lymphoma. Prior to this, he was told he had AIDS and was taking aids meds since 2000.

Now, I am thinking... Read more »